Alert archive / New Hampshire / Wind Advisories in 2017

Wind Advisory 5, NWS Gray, ME

March 9, 20174 counties in Maine; 9 counties in New Hampshire

NWS Gray, ME issued this wind advisory at Mar 9, 2017, 8:14 AM EST for 4 counties in Maine; 9 counties in New Hampshire. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2017, 8:14 AM EST (13:14 UTC)
Expired
Mar 9, 2017, 4:00 PM EST
In force
8 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Sagadahoc County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Cheshire County, NH, Grafton County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 87 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 1.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2017-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2017-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

653 
WWUS71 KGYX 091314
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
814 AM EST Thu Mar 9 2017

...Strong west winds today...

.Strong westerly winds are expected today as cold air continues to
pour into the region. Wind gusts close to 50 MPH are possible.

MEZ018-023-NHZ008>010-012>015-092100-
/O.NEW.KGYX.WI.Y.0005.170309T1314Z-170309T2100Z/
Interior York-Coastal York-Merrimack-Belknap-Strafford-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Hollis, Alfred, Lebanon, Sanford, 
Goodwins Mills, Buxton, Limington, Berwick, Biddeford, Saco, 
Old Orchard Beach, Kittery, Boscawen, Canterbury, Concord, 
Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, 
Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, 
Madbury, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, 
Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, 
Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook,
Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, 
and Weare
814 AM EST Thu Mar 9 2017

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

The National Weather Service in Gray has issued a Wind Advisory...
which is in effect until 4 PM EST this afternoon.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Timing...Through this afternoon.

* Impacts...Gusty winds will cause difficult driving conditions
  especially for high profile vehicles on north south oriented
  roadways. Small items may be blown around by the wind, and small
  limbs may be snapped from trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 35 mph...or wind
gusts up to 57 mph...are expected. Winds this strong can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$
1 follow-up statement
229 
WWUS71 KGYX 091501
NPWGYX

URGENT - WEATHER MESSAGE
National Weather Service Gray ME
1001 AM EST Thu Mar 9 2017

...Strong west winds today...

.Strong westerly winds are expected today as cold air continues
to pour into the region. Wind gusts close to 50 MPH are possible.

MEZ019-020-024-025-NHZ005>007-011-092100-
/O.EXA.KGYX.WI.Y.0005.000000T0000Z-170309T2100Z/
Interior Cumberland-Androscoggin-Coastal Cumberland-Sagadahoc-
Southern Grafton-Southern Carroll-Sullivan-Cheshire-
Including the cities of New Gloucester, Gray, North Windham, 
Gorham, Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, 
Turner, Auburn, Livermore Falls, Portland, Cape Elizabeth, 
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Lebanon, Lyme, Ashland,
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, 
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, 
Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, 
Newport, Charlestown, Gilsum, Keene, Marlow, Sullivan, Surry, 
and Jaffrey
1001 AM EST Thu Mar 9 2017

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

The National Weather Service in Gray has issued a Wind Advisory...
which is in effect until 4 PM EST this afternoon.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Timing...Through this afternoon.

* Impacts...Gusty winds will cause difficult driving conditions 
  especially for high profile vehicles on north south oriented 
  roadways. Small items may be blown around by the wind, and 
  small limbs may be snapped from trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 35 mph...or wind
gusts up to 57 mph...are expected. Winds this strong can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

MEZ018-023-NHZ008>010-012>015-092100-
/O.CON.KGYX.WI.Y.0005.000000T0000Z-170309T2100Z/
Interior York-Coastal York-Merrimack-Belknap-Strafford-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Hollis, Alfred, Lebanon, Sanford, 
Goodwins Mills, Buxton, Limington, Berwick, Biddeford, Saco, 
Old Orchard Beach, Kittery, Boscawen, Canterbury, Concord, 
Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, 
Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, 
Madbury, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, 
Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, 
Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook,
Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, 
and Weare
1001 AM EST Thu Mar 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Timing...Through this afternoon.

* Impacts...Gusty winds will cause difficult driving conditions 
  especially for high profile vehicles on north south oriented 
  roadways. Small items may be blown around by the wind, and 
  small limbs may be snapped from trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 35 mph...or wind
gusts up to 57 mph...are expected. Winds this strong can make
driving difficult...especially for high profile vehicles. Use
extra caution.

&&

$$

Kimble

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Mar 9, 6:40 AM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 9, 6:40 AM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Gray ME
640 AM EST Thu Mar 9 2017

.SYNOPSIS...
Colder air arrives on gusty west winds today. A weak wave will
pass to the south through southern New England tonight, but
will generally provide just some cloud cover to northern New
England. Over southern Maine and southeast New Hampshire late
Friday and Friday night a weak trailing trough will produce snow
showers. Over the weekend and into early next week a much
colder arctic air mass will move across the region under high
pressure.

&&

.NEAR TERM /THROUGH TONIGHT/...
Update...
Have issued an SPS for icy roads during this mornings commute.
Slick roads reported despite temperatures well above freezing in
some spots.

Gusty winds to continue today to gust to around 45 mph. This is
right around the threshold for wind advisories which may still
need to be considered. However, after collaboration with BTV
and CAR, will not have headlines at this time. Will highlight in
the HWO and slide briefing however. Isolated power outages
possible.

Increased pops and upped snow amounts for northern areas. There
is still the possibility of a few snow squalls today, mainly
over northern areas. The threat for snow showers will gradually
diminish by afternoon and receed to the upslope higher terrain.

Prev Disc...
Temperatures will drop early this morning before leveling off
and then climbing through a non-standard diurnal curve. Cold air
advection will continue through the morning as the gradient
increases with strong gusty westerly winds developing. The wind
field will be aided by good mixing values. Winds will likely
gust up to 45 mph at times, which is just below wind advisory
criteria.

Cyclonic flow aloft and cold air advection will lead to
scattered snow showers. There is an outside chance of a snow
squall or two mainly in the mountains and mainly this morning.

Temperatures will still be running at or slighly above normal
with the coldest of the airmass locked well to our north and
west for the time being.

&&

.SHORT TERM /FRIDAY/...
Winds will finally relax overnight after some evening gusts.
Upslope flurries or isolated snow showers will mainly be
confined to the mountains.

Models in relatively good agreement keeping an area of low
pressure to our south overnight. Did place in some low chance
pops for the region immediately adjacent to Massachusetts.

With the diminishing winds and partly cloudy conditions over
northern areas, temperatures will drop into the single numbers.

On Friday, a large scale upper level trough will approach from
the west as cyclongenesis takes place over the Atlantic waters
east of New England. Scattered snow showers will overspread all
locations. There remains a chance that an inverted surface
trough may form as the day wears on over southwest Maine or
possibly the Seacoast of New Hampshire. The most likely area
for this type of trough to set up is traditionally York county.

Readings will range from 25 to 35 degrees for high temperatures.
That will seem mild compared to the arctic blast about to enter
the region over the weekend.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A NORLUN trof may try to set up somewhere across southern Maine
and southeast NH Fri night causing an area of snow showers with
light accumulations possible if it indeed does develop. Models
have varied on exact location where this inverted trof may set
up. As always with these type of trofs it is a low confidence
event as a slight change in the trofs location will make a big
difference on areas receiving any snow. The trof exits by Sat
morning.

Over the weekend an arctic air mass with gusty northwest winds
will move across the area with frigid temps. Conditions will be
dry.

Models are continuing to show a digging trof reaching the east
coast late Tuesday then becoming negatively tilted Tuesday night
and Wednesday as it deepens and rotates northeast toward New
England. This produces a strong surface low off the mid atlantic
coast Tuesday night and then moves northeast off the New
England coast Wed. Snow may develop Tuesday and continue into
Wednesday. As usual, the track of this system will be critical.
The trends of the models in developing this storm will need to
be watched closely over the next several runs. Ptype of this
system will be all snow since a deep arctic air mass will be in
place with a cold arctic high stacked to our north.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Short Term...Mainly VFR conditions, however there will be
scattered snow showers, mainly over northern areas today into
Friday. There is a small possibility of a band of snow
developing late Friday near or inbetween KPWM and KPSM.

Long Term...MVFR to IFR conditions are possible in snow showers over
an area across southern Maine and southeast NH Fri
night...elsewhere VFR conditions expected. Over the weekend and
into early next week VFR conditions expected.

&&

.MARINE...
Short Term...Westerly winds will increase to gale force this
morning as the gradient tightens with cold air advection. Will
see winds diminish below gale force this evening.

Long Term...Gale force winds are possible Sat. Winds and seas
gradually diminish for the second half of the weekend into early
next week.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Warning until 7 PM EST this evening for ANZ150>154.

&&

NEAR TERM...Cannon
SHORT TERM...Cannon
LONG TERM...Marine
Hazardous weather outlook, Mar 9, 6:44 AM EST, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
644 AM EST Thu Mar 9 2017

MEZ007>009-012>014-018>028-NHZ001>015-101145-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
644 AM EST Thu Mar 9 2017

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and Tonight.

Some roads will be locally icy through the morning commute.

Gusty West winds up to 45 mph are possible. There will be snow
showers as well, especially in the mountains. Isolated snow squalls
with low visibilities are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A light snowfall will pass just south of the area Friday. On its
heels an Arctic air mass will move across the region Friday night
with bitter cold temperatures. Some snow squalls are possible on the
leading edge of this air mass. Also an area of snow showers may
develop over southern Maine and southeast New Hampshire late Friday
into Friday night with some light accumulations.

Bitter cold temperatures are possible Friday night into Saturday
with wind chills reaching to 20 below in the mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ150>154-101145-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
644 AM EST Thu Mar 9 2017

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gale force wind gusts are possible again Saturday behind an arctic
cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Mar 9, 5:36 AM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Gray ME
536 AM EST Thu Mar 9 2017

MEZ007>009-012>014-018>028-NHZ001>006-009-091245-
Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton-
Northern Carroll-Southern Grafton-Southern Carroll-Belknap-
Including the cities of Upton, Wilsons Mills, Andover, Byron,
Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc,
Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua,
Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman,
Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry,
Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon,
New Vineyard, Temple, Wilton, Chesterville, Jay, Athens,
Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison,
Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton,
Limington, Berwick, New Gloucester, Gray, North Windham, Gorham,
Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, Turner,
Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro,
Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty,
Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco,
Old Orchard Beach, Kittery, Portland, Cape Elizabeth,
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath,
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden,
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor,
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden,
Hope, Rockport, Thomaston, Belfast, Northport, Searsmont,
Lincolnville, Errol, Millsfield, Colebrook, Berlin, Dummer,
Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton,
Sugar Hill, Thornton, Waterville Valley, Woodstock, North Conway,
Albany, Conway, Chatham, Crawford Notch, Lyme, Ashland,
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater,
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough,
Laconia, Gilford, and Meredith
536 AM EST Thu Mar 9 2017

...LOCALLY SLICK DRIVING CONDITIONS THIS MORNING...

DESPITE TEMPERATURES ABOVE FREEZING IN MANY AREAS, SOME SIDEWALKS
AND ROADWAYS WILL REMAIN ICY FOR THE MORNING COMMUTE. ALLOW EXTRA
TIME AND USE CAUTION WHEN TRAVELING THIS MORNING.

JC
Special weather statement, Mar 9, 6:55 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Gray ME
655 AM EST Thu Mar 9 2017

MEZ007>009-012>014-018>028-NHZ001>015-091500-
Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton-
Northern Carroll-Southern Grafton-Southern Carroll-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
Including the cities of Upton, Wilsons Mills, Andover, Byron,
Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc,
Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua,
Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman,
Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry,
Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon,
New Vineyard, Temple, Wilton, Chesterville, Jay, Athens,
Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison,
Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton,
Limington, Berwick, New Gloucester, Gray, North Windham, Gorham,
Bridgton, Greene, Lewiston, Sabattus, Wales, Minot, Turner,
Auburn, Livermore Falls, Augusta, Sidney, Windsor, Vassalboro,
Waterville, China, Palermo, Brooks, Jackson, Knox, Liberty,
Montville, Morrill, Waldo, Winterport, Unity, Biddeford, Saco,
Old Orchard Beach, Kittery, Portland, Cape Elizabeth,
South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath,
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden,
Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor,
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden,
Hope, Rockport, Thomaston, Belfast, Northport, Searsmont,
Lincolnville, Errol, Millsfield, Colebrook, Berlin, Dummer,
Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton,
Sugar Hill, Thornton, Waterville Valley, Woodstock, North Conway,
Albany, Conway, Chatham, Crawford Notch, Lyme, Ashland,
Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater,
Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough,
Claremont, Cornish, Croydon, Goshen, Grantham, Lempster, Newport,
Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon,
Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester,
Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene,
Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua,
Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead,
Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls,
North Hampton, Seabrook, Amherst, Milford, Mont Vernon,
Goffstown, Peterborough, Sharon, and Weare
655 AM EST Thu Mar 9 2017

...LOCALLY SLICK DRIVING CONDITIONS THIS MORNING...

DESPITE TEMPERATURES ABOVE FREEZING IN MANY AREAS, SOME SIDEWALKS
AND ROADWAYS WILL REMAIN ICY FOR THE MORNING COMMUTE. ALSO
SCATTERED SNOW SHOWERS AND ISOLATED SNOW SQUALLS WILL MAKE FOR
LOCALLY SLICK DRIVING CONDITIONS THROUGH MID MORNING. ALLOW EXTRA
TIME AND USE CAUTION WHEN TRAVELING THIS MORNING.

JC
Special weather statement, Mar 9, 7:38 AM EST, 36 minutes before
Special Weather Statement
National Weather Service Gray ME
738 AM EST Thu Mar 9 2017

MEZ007>009-012>014-NHZ001-002-091500-
Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Northern Coos-
Southern Coos-
Including the cities of Upton, Wilsons Mills, Andover, Byron,
Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc,
Rangeley, Avon, Kingfield, Phillips, New Portland, Brassua,
Long Pond, Moosehead, Pittston Farm, Seboomook, Bingham, Jackman,
Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry,
Rumford, Norway, Fryeburg, Oxford, Farmington, New Sharon,
New Vineyard, Temple, Wilton, Chesterville, Jay, Athens,
Cornville, Skowhegan, Palmyra, Pittsfield, Embden, Madison,
Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond,
and Lancaster
738 AM EST Thu Mar 9 2017

...A FEW SNOW SQUALLS WILL CROSS THE MOUNTAINS AND FOOTHILLS THIS
MORNING...

SCATTERED SNOW SHOWERS AND A FEW SNOW SQUALLS WILL CROSS OVER THE
MOUNTAINS AND FOOTHILLS THROUGH MID MORNING. THIS MAY DROP A QUICK
INCH OR SO OF SNOWFALL IN A SHORT PERIOD OF TIME AND REDUCE THE
VISIBILITY BRIEFLY TO A QUARTER MILE OR LESS. TRAVEL MAY BECOME
DIFFICULT.

JC
Local storm report, Mar 9, 8:04 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
804 AM EST THU MAR 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             6 NE PITTSBURG          45.11N  71.30W
03/09/2017  M5.0 INCH        COOS               NH   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER GYX1702727

BROWN

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 9:01 AM ESTSpecial Weather StatementGYXAndroscoggin59 min
Mar 9, 9:54 AM ESTSpecial Weather StatementGYXCumberland, Lincoln, Sagadahoc66 min

Nearby

Wind Advisories in New Hampshire, 2017Wind Advisories in Maine, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.